Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Anyone had weird side effects with sertraline/zoloft? I'm 3 weeks in and feel emotionally numb, reckless and rather clumsy

(3 Posts)
Skylet Tue 15-Oct-13 12:57:30

Week one - felt sick, dizzy, light headed and had a constant headache.

Week two - started to feel happier, sickness and headaches went away and I found I was not obsessing about stuff as much as I was.

Week three - I feel like I don't care about anything anymore. I feel weird, like nothing really matters. It's good in one way because the stuff I was worrying myself silly over seem insiignificant now but on the other hand I feel I may have tipped too far the other way? My head won't let me worry about ANYTHING. My beloved rabbit went missing, I knew she'd end up killed if we didn't find her soon (live in country) and normally I'd be in tears frantically searching but I found myself thinking "meh, I'll just buy another one." how awful is that!

I'm also having an overwhelming urge to go out and spend loads of money on stuff I want but can't really afford and this morning very nearly booked a holiday which would see me possibly fail my degree. Attitude was "stuff always works out in the end, fuck it."

I'm also covered in bruises. No idea why. Can't stop going to toilet for a wee (especially when I get into bed), I'm itching all over and dropping things all the time, at the weekend I sliced through my finger trying to cut a garlic bulb in half (!!! wtf???) and clipped someones car for the first time in 11 years a few days ago.

I'm also constantly hot and feel like my head and face is sweaty all the time. I can't get to doctors until next week. I DO feel happier - but only because I feel like nothing can touch me anymore.

JohFlow Tue 15-Oct-13 15:42:27

Sounds like a big tranquillising action you got going on there. It's good to feel happier, but you have to be safe and 'awake' too. It may be that your body is over-compensating with the meds and will settle down soon - or it may be that this is not the right med for you. Either way ; checking in with the Dr is a must. Take it easy!

mosp Tue 15-Oct-13 23:29:02

I was like that on sertraline as well! Really didn't care about anything. Allowed my dds much more freedom than usual, and didn't worry about ANYTHING. My mantra was always, "well...it always comes out in the wash."
At the time, I really needed it. However, I'm glad now to be off it (although weaning off it was like waking up from a long long dream).

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now